Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 154, NWS Charleston, SC

July 17, 2012Effingham County, Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 17, 2012, 4:57 PM EDT for Effingham County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 4:57 PM EDT (20:57 UTC)
Expired
Jul 17, 2012, 6:00 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:20 PM EDTTSTM WND DMG4 Wsw Pritchardville, SCDISPATCH CENTER REPORTED A TREE ON A CAR ON MUNGIN CREEK RD. NO INJURIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2497 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS52 KCHS 172057
SVRCHS
GAC103-SCC013-053-172200-
/O.NEW.KCHS.SV.W.0154.120717T2057Z-120717T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR SUN CITY...MOVING SOUTH AT 5 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO PING PONG SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SUN CITY...PRITCHARDVILLE...HARDEEVILLE...PURYSBURGH...JASPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3210 8100 3209 8106 3211 8109 3213 8112
      3215 8111 3216 8113 3219 8111 3223 8115
      3224 8120 3244 8110 3247 8105 3237 8098
      3226 8083 3207 8097
TIME...MOT...LOC 2057Z 173DEG 3KT 3230 8097

$$
2 follow-up statements
043 
WWUS52 KCHS 172130
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT TUE JUL 17 2012

GAC103-SCC013-053-172200-
/O.CON.KCHS.SV.W.0154.000000T0000Z-120717T2200Z/
EFFINGHAM GA-JASPER SC-BEAUFORT SC-
530 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN BEAUFORT...SOUTHERN JASPER AND EAST CENTRAL
EFFINGHAM COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR LIMEHOUSE...MOVING NORTHWEST AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELLINGER
HILL AREA...BLUFFTON...HARDEEVILLE...JASPER...PRITCHARDVILLE...
PURYSBURGH...ROSE HILL AND SUN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3210 8100 3209 8106 3211 8109 3213 8112
      3215 8111 3216 8113 3219 8111 3223 8115
      3224 8120 3244 8110 3247 8105 3237 8098
      3226 8083 3207 8097
TIME...MOT...LOC 2130Z 116DEG 7KT 3221 8106

$$
179 
WWUS52 KCHS 172156
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT TUE JUL 17 2012

GAC103-SCC013-053-172206-
/O.EXP.KCHS.SV.W.0154.000000T0000Z-120717T2200Z/
EFFINGHAM GA-JASPER SC-BEAUFORT SC-
556 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUFORT...
SOUTHERN JASPER AND EAST CENTRAL EFFINGHAM COUNTIES WILL EXPIRE AT
600 PM EDT...

AT 556 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3210 8100 3209 8106 3211 8109 3213 8112
      3215 8111 3216 8113 3219 8111 3223 8115
      3224 8120 3244 8110 3247 8105 3237 8098
      3226 8083 3207 8097
TIME...MOT...LOC 2156Z 116DEG 7KT 3223 8111

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:17 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 17, 4:17 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT TUE JUL 17 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH LATE
WEEK....WHILE A WEAK TROUGH LINGERS INLAND. A COLD FRONT WILL
STALL NEAR THE FORECAST AREA THIS WEEKEND...LEADING TO UNSETTLED
CONDITIONS BEFORE DISSIPATING EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A MORE CAPPED ATMOSPHERE TODAY RESULTED IN A LATER START TO THE
CUMULUS FIELD IN MOST AREAS AND SW LOW-LEVEL FLOW HAS DELAYED THE
INLAND SEABREEZE PENETRATION. THUS OUR INITIAL CONVECTION TODAY
WAS INLAND GA IN A REGION OF BETTER UPWARD VERTICAL VELOCITY
ASSOCIATED WITH THE UPPER LOW AND INLAND LEE TROUGH. A VERY WEAK
STEERING FLOW HAS RESULTED IN ERRATIC CELL MOTIONS WITH A LOT OF
MERGING...AND A RATHER UNUSUAL EAST OR SOUTHEAST MOTION. THE
SEABREEZE HAS FINALLY BEGUN TO LIGHT UP BUT MANY AREAS HAVE BEEN
SOMEWHAT STABILIZED BY CONVECTIVE OUTFLOWS. ISOLATED TO SCATTERED
CONVECTION SHOULD CONTINUE UNTIL EARLY THIS EVENING BEFORE
BEGINNING TO DISSIPATE. OVERNIGHT THE BEST MOISTURE CONVERGENCE
WILL SHIFT TO THE COASTAL WATERS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE UPPER LEVEL PATTERN WILL CONSIST OF A BROAD TROUGH OVER THE
ENTIRE EAST COAST...WHILE AN ATLANTIC RIDGE STEADILY STRETCHES
TOWARD THE SOUTHEAST STATES BY LATE IN THE WEEK. THE SURFACE PATTERN
WILL MIRROR THIS SCENARIO...WITH ATLANTIC HIGH PRESSURE AND A WEAK
INLAND TROUGH PERSISTING THROUGH THE SHORT TERM PERIOD.

EXPECT DECENT DEEP LAYER MOISTURE TO REMAIN OVER THE MID ATLANTIC
AND SOUTHEAST STATES...AS SEEN IN PWAT VALUES NEAR OR SLIGHTLY
ABOVE 2 INCHES. WHEN COMBINED WITH WARM TEMPERATURES PEAKING IN
THE LOW TO MID 90S AND MODERATE INSTABILITY...EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE MORNING/EARLY
AFTERNOON EACH DAY. THE MAJORITY OF CONVECTIVE DEVELOPMENT WILL
OCCUR ALONG AND INLAND OF THE SEABREEZE...ALTHOUGH BOUNDARY
INTERACTIONS AND A WEST/SOUTHWEST SYNOPTIC FLOW COULD ALLOW
THUNDERSTORMS TO PUSH BACK TOWARD THE COASTLINE. WILL INDICATE
PRECIPITATION CHANCES IN THE 30 TO 40 PERCENT RANGE WEDNESDAY
THROUGH FRIDAY...HIGHEST ACROSS INLAND LOCATIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A SHARPENING TROUGH TO THE NORTH LATE IN THE WEEK WILL HELP SLOWLY
PUSH A COLD FRONT SOUTH TOWARD THE AREA THROUGH THE WEEKEND. THE
FRONT SHOULD STALL AND REMAIN NORTH OF THE AREA...AS CLIMATOLOGY
WOULD SUGGEST. HOWEVER...PLENTY OF DEEP MOISTURE AND INSTABILITY
WILL BE FOUND SOUTH OF THE FRONT ACROSS THE LOCAL AREA...SUPPORTING
UNSETTLED CONDITIONS WITH HIGHER THAN NORMAL RAIN CHANCES AND SOME
LOCALIZED HEAVY RAINFALL. LINGERING DEEP TROUGHING WILL RETURN
EARLY NEXT WEEK...WITH MORE TYPICAL RAIN CHANCES FOR THIS TIME OF
YEAR.

HIGH TEMPERATURES WILL BE HELD DOWN CLOSER TO NORMAL LATE IN THE
WEEK...BEFORE POSSIBLY RISING ABOVE NORMAL EARLY NEXT WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR EXPECTED FOR THE FORECAST PERIOD WITH THE EXCEPTION OF
THUNDERSTORMS. AFTERNOON CONVECTION HAS SHIFTED MAINLY INTO
SOUTHERN SC AND SHOULD SOON INTERACT WITH THE SEABREEZE. BEST
CHANCE FOR TSRA AT KCHS WILL BE PRIOR TO 22Z.

EXTENDED AVIATION OUTLOOK...A WEAK TROUGH OF LOW PRESSURE WILL
ENHANCE CHANCES FOR SHOWERS AND TSTMS THROUGH THE WEEK. MVFR OR
LOWER CONDITIONS ARE POSSIBLE WITHIN ANY TSTMS.

&&

.MARINE...
AN ENHANCED GRADIENT BETWEEN AN INLAND TROUGH AND ATLANTIC HIGH
PRESSURE WILL SUPPORT SLIGHTLY HIGHER WINDS AND SEAS ACROSS THE
MARINE ZONES FOR MID WEEK. THERE IS A SMALL POTENTIAL FOR SMALL
CRAFT ADVISORY CONDITIONS TO BE MET...ESPECIALLY IN CHARLESTON
HARBOR AS WINDS ARE ENHANCED BY THE AFTERNOON SEA BREEZE. A WEAK
COLD FRONT WILL APPROACH FROM THE NORTH BY THE WEEKEND...AND WITH
WEAK LOW PRESSURE DEVELOPING ALONGSIDE...EXPECT A WEAKENING
PRESSURE GRADIENT TO RESULT.

RIP CURRENTS...THE COMBINATION OF ASTRONOMICAL INFLUENCES AND A 2
FT 10 SECOND SWELL WILL SUPPORT A MODERATE RISK FOR RIP CURRENTS
ACROSS THE SOUTHEAST SOUTH CAROLINA BEACHES ON WEDNESDAY. WILL
MAINTAIN A LOW RISK FOR THE SOUTHEAST GEORGIA COASTLINE AT THIS
POINT...HOWEVER SUBSEQUENT FORECASTS MAY NEED TO REASSESS WINDS
AND SWELLS FOR A POTENTIAL UPGRADE TO MODERATE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...79
LONG TERM...RJB
AVIATION...BDC/RJB
MARINE...JRL/RJB/79
Hazardous weather outlook, Jul 17, 3:47 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT TUE JUL 17 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047-052-182000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
347 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048>051-182000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
347 PM EDT TUE JUL 17 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 17, 3:45 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     1 NNE RUFFIN            33.02N  80.81W
07/17/2012                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 21 NEAR SCDOT SHED ACCORDING TO
            HIGHWAY PATROL.

&&

EVENT NUMBER CHS1200499

JRL
Special weather statement, Jul 17, 4:14 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT TUE JUL 17 2012

SCZ043-047>049-172045-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-INLAND JASPER-
414 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND
BEAUFORT COUNTIES THROUGH 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WALLING GROVE...MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...CLARENDON...DALE...
GARDENS CORNER...LADYS ISLAND...SHELDON AND WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3256 8091 3273 8069 3252 8050 3241 8066
TIME...MOT...LOC 2014Z 136DEG 4KT 3252 8065
Local storm report, Jul 17, 4:21 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     1 N RUFFIN              33.02N  80.81W
07/17/2012                   COLLETON           SC   911 CALL CENTER

            DISPATCH CENTER REPORTED A TREE DOWN ON HWY 21 AT
            RISHER RD.

&&

EVENT NUMBER CHS1200500

JRL
Local storm report, Jul 17, 4:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     RUFFIN                  33.00N  80.82W
07/17/2012                   COLLETON           SC   911 CALL CENTER

            DISPATCH CENTER REPORTED TREES DOWN ON HIGHWAY 21 AT
            QUARTERS DRIVE.

&&

EVENT NUMBER CHS1200501

JRL
Local storm report, Jul 17, 4:28 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     RUFFIN                  33.00N  80.82W
07/17/2012                   COLLETON           SC   911 CALL CENTER

            DISPATCH CENTER REPORTED TREES DOWN ON HIGHWAY 21 AT
            QUARTERS DRIVE.

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS1200501

JRL
Special weather statement, Jul 17, 4:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT TUE JUL 17 2012

SCZ043>045-050-052-172115-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-TIDAL BERKELEY-
447 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 515 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORMS...NEAR CROWFIELD PLANTATION AND WEST OF
LAKE MOULTRIE...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...CHARLESTON AIRPORT...COLLEGE PARK...CROSS...CROWFIELD
PLANTATION...DELEMAR CROSSROADS...DORCHESTER...EADYTOWN...EASTERN
LAKE MARION...GIVHANS...GIVHANS FERRY STATE PARK...GOOSE CREEK...
HARLEYVILLE...INDIAN FIELD...JEDBURG...KNIGHTSVILLE...LADSON...
MAGNOLIA GARDENS...MIDDLETON PLACE...MONCKS CORNER...NAVAL WEAPONS
STATION CHARLESTON...PINOPOLIS...RIDGEVILLE...SANGAREE...SLANDS
BRIDGE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3298 7987 3279 8025 3328 8061 3334 8050
      3333 8049 3329 8048 3326 8043 3327 8037
      3328 8035 3327 8030 3330 8026 3344 8023
      3346 8017
TIME...MOT...LOC 2045Z 103DEG 8KT 3301 8006

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:10 PM EDTSevere Thunderstorm WarningCHSScreven50 min
Jul 17, 1:26 PM EDTSpecial Weather StatementCHSEffingham34 min
Jul 17, 2:19 PM EDTSpecial Weather StatementCHSCandler41 min
Jul 17, 5:00 PM EDTSpecial Weather StatementCHSLong30 min
Jul 17, 5:21 PM EDTSevere Thunderstorm WarningCHSLong, Tattnall28 min
Jul 16, 9:03 PM EDTSpecial Weather StatementCHSHampton42 min
Jul 17, 2:44 PM EDTSpecial Weather StatementCHSColleton31 min
Jul 17, 2:52 PM EDTSevere Thunderstorm WarningCHSColleton68 min
Jul 17, 3:22 PM EDTSpecial Weather StatementCHSHampton38 min
Jul 17, 4:14 PM EDTSpecial Weather StatementCHSBeaufort31 min
Jul 17, 4:39 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper66 min
Jul 17, 4:47 PM EDTSpecial Weather StatementCHSDorchester28 min
Jul 17, 5:09 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester44 min
Jul 17, 5:38 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester82 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.